Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 271, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 12, 2009, 2:09 PM EDT for Chatham County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2009, 2:09 PM EDT (18:09 UTC)
- Expired
- Aug 12, 2009, 3:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 2:13 PM EDT | TSTM WND DMG | Ene Coldbrook, GA | LAW ENFORCEMENT REPORTED POWERLINES DOWN ALONG CRYSTAL DRIVE ONE MILE EAST NORTHEAST OF COLDBROOK GEORGIA. |
| Aug 12, 3:00 PM EDT | TSTM WND DMG | Port Wentworth, GA | LARGE OAK TREE DOWN ALONG OLD HIGHWAY 21. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 12:23 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2560 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 121809
SVRCHS
GAC051-103-SCC053-121915-
/O.NEW.KCHS.SV.W.0271.090812T1809Z-090812T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 315 PM EDT
* AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR MEINHARD...MOVING EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PENNY SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MEINHARD...MONTEITH...PURYSBURGH...HARDEEVILLE...SUN CITY...
JASPER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3242 8099 3231 8092 3229 8094 3229 8100
3227 8099 3224 8101 3219 8099 3219 8096
3217 8095 3207 8126 3226 8130
TIME...MOT...LOC 1809Z 256DEG 18KT 3221 8122
$$1 follow-up statement
000
WWUS52 KCHS 121832
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT WED AUG 12 2009
GAC051-103-SCC053-121915-
/O.CON.KCHS.SV.W.0271.000000T0000Z-090812T1915Z/
EFFINGHAM GA-CHATHAM GA-JASPER SC-
232 PM EDT WED AUG 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN JASPER...NORTH CENTRAL CHATHAM AND SOUTHEASTERN
EFFINGHAM COUNTIES...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HARDEEVILLE...OR ABOUT 11 MILES SOUTHWEST OF
RIDGELAND...MOVING EAST AT 20 MPH. OTHER STORNG THUNDERSTORMS IN THE
WARNING AREA MAY QUICKLY BECOME SEVERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3207 8126 3220 8128 3225 8117 3234 8114
3241 8100 3231 8092 3229 8095 3229 8100
3227 8099 3224 8101 3219 8099 3219 8096
3217 8095
TIME...MOT...LOC 1831Z 258DEG 15KT 3234 8107
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:31 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 12, 1:31 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 131 PM EDT WED AUG 12 2009 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL PREVAIL OVER THE CAROLINAS AND GEORGIA THROUGH THE UPCOMING WEEKEND. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL THEN STRENGTHEN EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WATER VAPOR IMAGERY DEPICTS A DEEP UPPER LEVEL TROUGH DIGGING EAST OF THE MISSISSIPPI VALLEY TODAY...WITH DEEP TROPICAL MOISTURE STREAMING ACROSS THE SOUTHEAST STATES. AT THE SURFACE...A LEE SIDE TROUGH IS IN PLACE ACROSS THE EASTERN MIDLANDS AND EXTENDING INTO EAST-CENTRAL GEORGIA. THE RIGHT ENTRANCE REGION OF A 75-80 KT UPPER LEVEL JET WILL BE POSITIONED OVER THE REGION TODAY ENHANCING DIVERGENCE ALOFT. MEANWHILE...LOW LEVEL CONVERGENCE WILL BE MAXIMIZED ALONG THE LEE SIDE TROUGH...THE INLAND PROGRESSING SEA BREEZE...AND A POTENTIAL DIFFERENTIAL HEATING BOUNDARY WHICH MAY DEVELOP JUST WEST OF THE I-95 CORRIDOR WHERE THERE HAS BEEN A SHARP GRADIENT IN CLOUD COVER THIS MORNING. ALL OF THESE FACTORS WILL SUPPORT THE DEVELOPMENT OF NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON...ESPECIALLY WHERE STRONG HEATING IS TAKING PLACE THIS MORNING. THE MODIFIED 12Z KCHS SOUNDING SHOWS CONSIDERABLE CAPE VALUES THIS AFTERNOON...IN EXCESS OF 4000 J/KG...ALONG WITH LITTLE IF ANY CONVECTIVE INHIBITION. OTHER INSTABILITY PARAMETERS ARE IMPRESSIVE AS WELL...WITH A K INDEX OF 33...TOTAL TOTALS AROUND 49... LIFTED INDICES DOWN TO -9C AND 700-500 MB LAPSE RATES OF -6.5 C/KM. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH DOWNDRAFT CAPE VALUES OF NEARLY 1200 J/KG AND A WINDEX OF 55-60 MPH. THERE IS ALSO A LIMITED RISK OF LARGE HAIL...BUT IT SHOULD NOT BE THE PRIMARY THREAT GIVEN WET BULB ZERO HEIGHTS OF 14K FT AND 500 MB TEMPERATURES OF -7C. HOWEVER...THE STRONGEST UPDRAFTS WILL BE CAPABLE OF PRODUCING LARGE HAIL SO CANNOT RULE IT OUT. HEAVY RAINFALL MAY ALSO BECOME A CONCERN THIS AFTERNOON...GIVEN PRECIPITABLE WATER VALUES OF 2 TO 2.25 INCHES ACROSS THE AREA. WHILE STORM MOTIONS WILL BE 15-20 KT...STORMS TRAINING OVER THE SAME AREA WILL RESULT IN VERY HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING. FORECAST HIGH TEMPERATURES HAVE BEEN RAISED INTO THE LOWER 90S WHERE SUNSHINE HAS BEEN PREVALENT THIS MORNING...BUT LOWERED INTO THE UPPER 80S WELL INLAND WHERE SKIES HAVE BEEN OVERCAST AND ONLY A FEW BREAKS ARE EXPECTED TO OCCUR THROUGH EARLY AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... TSTM ACTIVITY SHOULD BE ON A SIGNIFICANT WEAKENING TREND BY EARLY EVENING AS THE ATMOSPHERE WILL LIKELY BE SIGNIFICANTLY OVERTURNED ACROSS A GOOD PART OF THE REGION BY SUNSET. STILL...MODELS ARE HITTING POPS PRETTY HARD THROUGH MUCH OF THE NIGHT WITH DYNAMICS HOLDING FIRM ASSOCIATED WITH THE UPPER TROUGH. WILL HANG INTO 50 PERCENT POPS THROUGH MIDNIGHT WITH POPS LOWERING TO 20-40 PERCENT THEREAFTER. THERE WILL BE A LINGERING RISK FOR SEVERE TSTMS THROUGH ABOUT 8-9 PM. IT WILL REMAIN QUITE WARM AND MUGGY OVERNIGHT WITH LOWS RANGING FROM THE LOWER 70S WELL INLAND TO AROUND 80 AT THE BEACHES. && .LONG TERM /THURSDAY THROUGH TUESDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE SYNOPTIC FEATURES THIS MORNING. UPPER TROUGHING OVER THE SOUTHEAST STATES THURSDAY AND FRIDAY...WILL BEGIN TO BREAK DOWN OVER THE WEEKEND AS UPPER LEVEL RIDGING BUILDS BACK INTO THEA REGION. UPPER LEVEL RIDGING IS THEN EXPECTED TO HOLD IN PLACE ACROSS THE THE SOUTHEAST CONUS THROUGH EARLY NEXT WEEK. AT THE SURFACE...A TROUGH OF LOW PRESSURE IN THE LEE OF THE APPALACHIANS WILL WEAKEN SLOWLY THROUGH THE END OF THE WEEK...THEN DISSIPATE OVER THE WEEKEND AS ATLANTIC HIGH PRESSURE BUILDS BACK INTO THE AREA. ATLANTIC HIGH PRESSURE IS THEN EXPECTED TO REMAIN THE DOMINANT WEATHER FEATURE THROUGH EARLY NEXT WEEK. AS FOR FORECAST DETAILS...WITH UPPER LEVEL TROUGHING...PLENTY OF DEEP MOISTURE...AND ADEQUATE INSTABILITY IN PLACE ACROSS THE AREA...EXPECTED NUMEROUS SHOWERS/THUNDERSTORMS TO AFFECT THE CWA THURSDAY AND FRIDAY...AND WILL CARRY LIKELY OR HIGH CHANCE POPS ACROSS THE AREA. EXPECT SHOWER/THUNDERSTORM COVERAGE TO SLOWLY DECREASE THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS RIDGING AT THE SURFACE AND ALOFT BEGIN TO BUILD BACK OVER THE REGION...SO WILL KEEP SCATTERED POPS GOING SATURDAY AND SUNDAY BEFORE TAPERING TO SLIGHT CHANCE POPS MONDAY AND TUESDAY. TEMPERATURES AREA EXPECTED TO RUN NEAR TO SLIGHTLY BELOW CLIMATOLOGY THURSDAY THROUGH SATURDAY...THEN NEAR TO SLIGHTLY ABOVE NORMAL SUNDAY THROUGH TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... STRONG INSTABILITY COMBINED WITH DEEP LAYERED MOISTURE...NUMEROUS SURFACE BOUNDARIES AND GOOD UPPER LEVEL SUPPORT WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. AS THUNDERSTORMS IMPACT THE TERMINALS...MVFR OR LOWER CONDITIONS ARE EXPECTED TO OCCUR...ALONG WITH GUSTY AND ERRATIC WINDS. TEMPORARY SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR BOTH TERMINALS FOR THE 18-22Z TIME FRAME...WITH ADJUSTMENTS AND ADDITIONAL REFINEMENTS TO OCCUR WITH FUTURE AMENDMENTS AS CONVECTIVE TRENDS BECOME BETTER ESTABLISHED. CONVECTION COULD LINER INTO THE EARLY EVENING...BUT OVERALL THERE WILL BE A DIMINISHING TREND WITH THE LOSS OF DAYTIME HEATING. HIGH LEVEL DEBRIS CLOUDINESS COULD PERSIST INTO THE OVERNIGHT HOURS...WITH SOME GUIDANCE SHOWING THE POTENTIAL FOR LOWER CEILINGS TO DEVELOP AROUND DAYBREAK. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY PREVAIL. HOWEVER...MVFR/IFR CONDITIONS ARE POSSIBLE IN SCATTERED AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS THROUGH MONDAY. && .MARINE... SOUTHERLY WING REGIME WILL HOLD THROUGH TONIGHT WITH SUBTROPICAL HIGH PRESSURE CENTERED WELL OFFSHORE. SPEEDS WILL BECOME ENHANCED ALONG THE LAND/SEA INTERFACE THIS AFTERNOON WITH THE FORMATION OF THE SEA BREEZE...BUT WE DO NOT ANTICIPATE ANY PROBLEMS WITHIN THE CHARLESTON HARBOR TODAY. ANOTHER NOCTURNAL SURGE APPEARS LIKELY AGAIN TONIGHT...ASSUMING SCATTERED TSTMS THAT MOVE OFFSHORE LATER THIS AFTERNOON/EVENING DO NOT SIGNIFICANT DISRUPT THE WIND FIELD. THE HIGHEST WINDS /15-20 KT/ WILL BE CONFINED TO THE GEORGIA OFFSHORE LEG. SEAS WILL REMAIN 2-4 FT THROUGH THE PERIOD. THURSDAY THROUGH SUNDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL...WHILE A TROUGH OF LOW PRESSURE LINGERS IN THE LEE OF THE APPALACHIANS. THIS WILL RESULT IN A TYPICAL SUMMERTIME PATTERN OVER THE COASTAL WATERS...CHARACTERIZED BY AFTERNOON SEA BREEZES AND NOCTURNAL SURGES. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JAQ
Hazardous weather outlook, Aug 12, 12:30 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1230 PM EDT WED AUG 12 2009 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 131000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1230 PM EDT WED AUG 12 2009 ...SEVERE THUNDERSTORM WATCH 700 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. AMZ350-352-354-374-131000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1230 PM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL IMPACT THE COASTAL WATERS LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL AS WELL AS CLOUD TO WATER LIGHTNING WILL ALSO OCCUR. THE RISK FOR SEVERE THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. JAQ
In the hours before
Special weather statement, Aug 12, 12:00 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1200 PM EDT WED AUG 12 2009 SCZ042-043-121630- HAMPTON-INLAND COLLETON- 1200 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON AND NORTH CENTRAL HAMPTON COUNTIES THROUGH 1230 PM EDT... AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR MILEY...OR ABOUT 8 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT 20 MPH. AREAS IN AND AROUND MOSELLE...MILEY...ASHTON...LODGE...CALDWELL... COLLETON...PADGETTS...WILLIAMS...WILL BE IMPACTED THROUGH 1230 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && JAQ
Special weather statement, Aug 12, 12:31 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1231 PM EDT WED AUG 12 2009 GAZ088-SCZ040-042-121715- ALLENDALE-HAMPTON-SCREVEN- 1231 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HAMPTON...SOUTH CENTRAL ALLENDALE AND SCREVEN COUNTIES THROUGH 115 PM EDT... AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR FARMDALE...OR ABOUT OVER SYLVANIA...MOVING NORTHEAST AT 20 MPH. AREAS IN AND AROUND FARMDALE...CAPTOLO...GREEN HILL...WHITE HILL...AND ALLENDALE WILL BE IMPACTED THROUGH 115 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS EXPECTED. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Aug 12, 1:26 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 126 PM EDT WED AUG 12 2009 SCZ044-045-050-121800- BERKELEY-CHARLESTON-DORCHESTER- 126 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHARLESTON... SOUTHEASTERN DORCHESTER AND SOUTHEASTERN BERKELEY COUNTIES THROUGH 200 PM EDT... AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GERMANTOWN TO SMITH TO 6 MILES WEST OF ARCHDALE...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF GEORGETOWN TO 17 MILES EAST OF GOOSE CREEK TO SLANDS BRIDGE...MOVING NORTHEAST AT 20 MPH. AREAS IN AND AROUND SHULERVILLE...NEWLAND...CITADEL MALL...OAKLAND... ARCHDALE...WEST ASHLEY...CHARLESTON...LAMBS...NORTH CHARLESTON... MIDLAND PARK...WILL BE IMPACTED THROUGH 200 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. &&
Special weather statement, Aug 12, 2:04 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 204 PM EDT WED AUG 12 2009 GAZ101-118-SCZ047-051-121900- COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 204 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER...NORTHWESTERN CHATHAM AND SOUTHEASTERN EFFINGHAM COUNTIES THROUGH 300 PM EDT... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR COLDBROOK...OR ABOUT 14 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 25 MPH. AREAS IN AND AROUND MEINHARD...FAULKVILLE...COLDBROOK...MONTEITH...GOSHEN HILLS...OLEARY...LIMEHOUSE...PURYSBURGH...EBENEZER...SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 300 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Aug 12, 2:06 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT WED AUG 12 2009 GAZ087-121845- JENKINS- 206 PM EDT WED AUG 12 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JENKINS COUNTY THROUGH 245 PM EDT... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR HERNDON...OR ABOUT 13 MILES NORTHWEST OF MILLEN...MOVING NORTHEAST AT 15 MPH. AREAS IN AND AROUND HERNDON...ROGERS...BIRDSVILLE...LAWTON... PERKINS...WILL BE IMPACTED THROUGH 245 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:15 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 60 min |
| Aug 12, 2:58 PM EDT | Special Marine Warning | CHS | 62 min | |
| Aug 12, 3:16 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 59 min |
| Aug 12, 3:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Aug 12, 4:21 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 54 min |
| Aug 12, 4:23 PM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 12, 4:30 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 60 min |
| Aug 12, 5:07 PM EDT | Areal Flood Advisory | CHS | Chatham | 113 min |
| Aug 12, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 48 min |
| Aug 12, 5:23 PM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 12, 6:17 PM EDT | Areal Flood Advisory | CHS | Chatham | 118 min |
| Aug 12, 6:23 PM EDT | Special Marine Warning | CHS | 67 min | |
| Aug 12, 6:30 PM EDT | Flash Flood Warning | CHS | Chatham | 64 min |
| Aug 12, 7:00 PM EDT | Areal Flood Advisory | CHS | McIntosh | 2 hr |
| Aug 12, 7:10 PM EDT | Special Marine Warning | CHS | 65 min | |
| Aug 12, 7:23 PM EDT | Special Marine Warning | CHS | 82 min | |
| Aug 12, 12:17 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 58 min |
| Aug 12, 12:59 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 61 min |
| Aug 12, 1:13 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Hampton and 1 more | 62 min |
| Aug 12, 1:56 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 64 min |
| Aug 12, 2:32 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 84 min |
| Aug 12, 2:49 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 56 min |
| Aug 12, 4:12 PM EDT | Areal Flood Advisory | CHS | Beaufort | 93 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.